Alert archive / Florida / Areal Flood Advisories in 2015

Areal Flood Advisory 21, NWS Melbourne, FL

June 3, 2015Brevard County, Florida

NWS Melbourne, FL issued this areal flood advisory at Jun 3, 2015, 7:16 AM EDT for Brevard County, Florida. It was in force for 59 min.

The area

The outline as issued.

The facts

Issued
Jun 3, 2015, 7:16 AM EDT (11:16 UTC)
Expired
Jun 3, 2015, 8:15 AM EDT
In force
59 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 5 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 11.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2015-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2015-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WGUS82 KMLB 031116
FLSMLB

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MELBOURNE FL
716 AM EDT WED JUN 3 2015

FLC009-031215-
/O.NEW.KMLB.FA.Y.0021.150603T1116Z-150603T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREVARD FL-
716 AM EDT WED JUN 3 2015

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  SOUTHEASTERN BREVARD COUNTY IN FLORIDA...

* UNTIL 815 AM EDT

* AT 714 AM EDT...NATIONAL WEATEHR SERVICE DOPPLER RADAR AND 
  AUTOMATED RAIN GAUGES IN THE MELBOURNE AREA INDICATED HEAVY RAIN 
  DUE TO SHOWERS AND THUNDERSTORMS. THIS WILL CAUSE URBAN AND SMALL 
  STREAM FLOODING IN THE ADVISORY AREA. BETWEEN ONE AND TWO INCHES 
  OF RAIN HAS ALREADY FALLEN.

* SOME LOCATIONS THAT MAY EXPERIENCE LOCALIZED FLOODING INCLUDE... 
  PALM BAY...MELBOURNE...ROCKLEDGE...SATELLITE BEACH.

LAT...LON 2786 8049 2782 8051 2783 8072 2832 8081
      2830 8069 2832 8069 2830 8067 2833 8061
      2828 8061 2831 8064 2829 8067 2817 8062
      2824 8066 2824 8067 2823 8067 2802 8057
      2802 8056 2827 8061 2806 8055 2786 8045

$$

ULRICH

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at Jun 3, 4:50 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 3, 4:50 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
450 AM EDT WED JUN 3 2015

.DISCUSSION...

TODAY...RAP ANALYSIS SHOWS CUT-OFF UPPER LOW OVER TN/GA WITH A
TROUGH AXIS EXTENDING SOUTHWARD INTO NW FL. WATER VAPOR IMAGERY
SHOWS SOME DRYING ALOFT OCCURRING AS THIS TROUGH AXIS APPROACHES. HI
RES IR IMAGERY SHOWS THE BACK EDGE OF THE MID-HIGH LEVEL CLOUD
SHIELD SLOWLY PUSHING EAST ACROSS PENINSULAR FL. IN THE LOWER
LEVELS...A MOIST E/SE FLOW IS EXPECTED TO DEVELOP TODAY AS A WEAK
SFC TROUGH DEVELOPS ACROSS SOUTH FL.

FORCING MECHANISMS IN THE FORM OF AN OUTFLOW BOUNDARY LIFTING NORTH
AND A SHORTWAVE TROUGH CROSSING NORTH FL WILL COMBINE WITH
SUFFICIENT MOISTURE TO PRODUCE SCATTERED SHOWERS AND ISOLATED STORMS
THIS MORNING ACROSS MOST OF THE AREA. WITH MORE SFC HEATING EXPECTED
THIS AFTN ACROSS THE NORTH...THERE SHOULD BE A REDEVELOPMENT OF
CONVECTION ALONG THE INLAND MOVING SEA BREEZE. ONE OR TWO OF THESE
STORMS COULD BECOME STRONG AS TEMPS REMAIN COLD ALOFT (-10C AT
500MB).

TONIGHT...WILL KEEP A SMALL EVENING POP OVER THE INTERIOR WITH
MAINLY DRY CONDITIONS EXPECTED OVERNIGHT. BEST CHANCE FOR SHOWERS
WILL BE OVER THE ATLC WATERS BUT VEERING WIND FLOW OUT OF THE S/SW
SHOULD LIMIT ABILITY OF SHOWERS TO PUSH ONSHORE ALONG THE TREASURE
COAST.

THU-SUN... CUT-OFF UPPER LOW CENTERED OVER THE CAROLINAS SLOWLY
FILLS AS IT TRACKS EASTWARD AND OFF THE MID ATLC COAST SUN.
TROUGHING ASSOCIATED WITH THE CUT-OFF LOW REMAINS OVER FLORIDA. WEAK
IMPULSES MOVING SW TO NE AHEAD THE LOW AND MOISTURE AHEAD OF THE
TROUGH ARE ENOUGH TO PRODUCE SCATTERED SHOWERS WITH ISOLATED STORMS
EACH DAY THROUGH SUN. HIGHS MID TO UPPER 80S COASTAL AREAS AND UPPER
80S AND AROUND 90 DEGREES FOR DAILY HIGHS. LOWS IN THE LOW AND MID
70S.

MON-TUE...UPPER LEVEL TROUGHING CONTINUES TO LIFT NORTHEAST AND IS
REPLACED BY AN UPPER LEVEL RIDGE. SURFACE HIGH PRESSURE RE
ESTABLISHES ITSELF ACROSS NORTH FLORIDA. THIS WILL RESULT IN AN
ONSHORE FLOW WITH ISOLATED MORNING SHOWERS AND AFTERNOON SHOWERS AND
STORMS. ANOTHER UPPER LEVEL TROUGH TRACKING ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY AND SOUTHEAST STATES TUE NIGHT AND WED
PUSHES THE SURFACE RIDGE/HIGH TO THE SOUTHEAST RESULTING IN THE WIND
SHIFTING TO THE SOUTH AND SOUTHWEST.

&&

.AVIATION... MAINLY VFR EXCEPT TEMPO MVFR IN SCT SHRA/ISOLD TSRA
THROUGH 16Z AT MOST TERMINALS. SOME CLEARING WILL OCCUR ACROSS THE
NORTH ALLOWING FOR SOME SFC HEATING AND REDEVELOPMENT OF
SHOWERS/STORMS AFT 18Z MAINLY MCO NORTHWARD.

&&

.MARINE... TODAY...VARIABLE WINDS THIS MORNING WILL TURN E/SE DURING
THE DAY AS A WEAK SFC TROUGH DEVELOPS EXTENDING FROM THE YUCATAN
ACROSS SOUTH FLORIDA. SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE
EXPECTED OVER THE ATLC WATERS WITH HIGHEST COVERAGE ACROSS THE
SOUTHERN WATERS. TONIGHT...FLOW IS FORECAST TO TURN SOUTHERLY ACROSS
THE SOUTHERN WATERS AS THE TROUGH AXIS LIFTS A BIT NORTH WITH FLOW
REMAINING SE ACROSS THE NORTHERN WATERS. PRESSURE GRADIENT WILL
SUPPORT AROUND 10 KNOTS OF WIND. SEAS 2-3 FEET.

THU-SUN...THE COMBINATION OF WEAK LOW LEVEL TROUGHING TO THE SOUTH
AND WEAK HIGH PRESSURE OVER THE SOUTHEAST RESULTS IN A LIGHT EAST
FLOW AND SEAS 3 FEET OR LESS THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  70  86  71 /  50  20  20  10
MCO  87  72  89  72 /  40  20  30  20
MLB  84  71  85  74 /  50  20  20  20
VRB  84  70  87  73 /  60  30  30  20
LEE  88  72  91  72 /  40  20  30  10
SFB  87  71  89  71 /  40  20  30  10
ORL  87  72  89  73 /  40  20  30  10
FPR  84  69  86  72 /  60  30  30  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...KELLY
LONG TERM....WIMMER
Hazardous weather outlook, Jun 3, 6:00 AM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
600 AM EDT WED JUN 3 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-031600-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
600 AM EDT WED JUN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS WILL BE MOSTLY CONFINED TO THE ATLANTIC
WATERS AND THE IMMEDIATE COAST THIS MORNING. SOME DRIER AIR MOVING
IN ALOFT WILL ALLOW MORE SURFACE HEATING THIS AFTERNOON. COMBINED
WITH COLD TEMPERATURES ALOFT...SUCH INSTABILITY SHOULD GENERATE
SCATTERED LIGHTNING STORMS ALONG THE INLAND MOVING SEA BREEZE
BOUNDARY THIS AFTERNOON IN VOLUSIA...SEMINOLE...ORANGE...LAKE AND
NORTHWEST OSCEOLA COUNTIES. ONE OR TWO STORMS COULD BE STRONG
CONTAINING FREQUENT LIGHTNING STRIKES...GUSTY WINDS UP TO 50 MPH
AND HAIL.

.FLOOD IMPACT...
LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE THIS MORNING ALONG THE
BREVARD AND INDIAN RIVER COASTS WHERE LOCALLY ONE TO TWO INCHES
OF RAIN MAY CAUSE TEMPORARY PONDING OF WATER. ADDITIONAL LOCALLY
HEAVY RAIN MAY DEVELOP THIS AFTERNOON OVER THE INTERIOR PRODUCING
QUICK 2 INCH RAINS.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE RISK OF RIP
CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. AS A RESULT...
LIFE THREATENING RIP CURRENTS WILL BE POSSIBLE. THE THREAT WILL BE
HIGHEST BETWEEN NOON AND 6 PM...DUE TO TIDAL EFFECTS. ALWAYS SWIM
WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 34
KNOTS OR GREATER THIS MORNING AS THEY GENERALLY LIFT NORTH OVER
THE COASTAL ATLANTIC WATERS. THE BEST CHANCE WILL BE THIS
AFTERNOON AS STORMS DEVELOP ALONG THE INLAND MOVING SEA BREEZE IN
VOLUSIA...SEMINOLE...ORANGE...LAKE AND NORTHWEST OSCEOLA COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON. THE
PRIMARY HAZARDS WILL BE DANGEROUS LIGHTNING STRIKES AND LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

Nearby

Areal Flood Advisories in Florida, 2015Every areal flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.